MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR
Model Number 352.252S
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional product code: hrx.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during the exchange of intramedullary nail and in between nails using the synthes reamer/irrigator/aspirator (ria), the middle ria shaft, the tip of it where the ria head engages to the rest of it became bent and frail a little bit that caused the ria head to fall off the middle shaft in the medullary canal of the patient resulting the device being separated.They had an ria head inside the patient with nothing attached to it.As per the technique, it was on the ball tip guidewire that it goes over so the surgeon was able to get it out without any negative impact.There was no negative effect on the patient.There was a 5 minutes surgical delay.The procedure was successfully completed.Patient status is unknown.This complaint involves one (1) devices.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional patient identifier: (b)(6).Dhr review was completed.Part # 352.252s , synthes lot # h492281 , supplier lot # na , release to warehouse date: 19jan2018 , expiration date: 31dec2026.Manufactured by synthes monument.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device: 2.5mm reaming rod with ball tip (part 351.706s, lot unknown, quantity 1).

Brand Name
13.0MM REAMER HEAD-STERILE FOR REAMER/IRRIGATOR/ASPIRATOR
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7967723
Report Number2939274-2018-54396
Device Sequence Number16496153
Product Code HTO
UDI-Device Identifier10886982194466
UDI-Public(01)10886982194466
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.252S
Device Catalogue Number352.252S
Device Lot NumberH492281
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR